Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Permanent versus determinant: Not via saturations


Authors: Peter Bürgisser, Christian Ikenmeyer and Jesko Hüttenhain
Journal: Proc. Amer. Math. Soc. 145 (2017), 1247-1258
MSC (2010): Primary 68Q17, 14L24
DOI: https://doi.org/10.1090/proc/13310
Published electronically: November 28, 2016
MathSciNet review: 3589323
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $Det_n$ denote the closure of the $\mathrm {Gl}_{n^2}(\mathbb {C})$-orbit of the determinant polynomial $\mathrm {det}_n$ with respect to linear substitution. The highest weights (partitions) of irreducible $\mathrm {Gl}_{n^2}(\mathbb {C})$-representations occurring in the coordinate ring of $Det_n$ form a finitely generated monoid $S(Det_n)$. We prove that the saturation of $S(Det_n)$ contains all partitions $\lambda$ with length at most $n$ and size divisible by $n$. This implies that representation theoretic obstructions for the permanent versus determinant problem must be holes of the monoid $S(Det_n)$.


References [Enhancements On Off] (What's this?)

References

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 68Q17, 14L24

Retrieve articles in all journals with MSC (2010): 68Q17, 14L24


Additional Information

Peter Bürgisser
Affiliation: Institute of Mathematics, Technische Universität, Berlin, Germany
MR Author ID: 316251
Email: pbuerg@math.tu-berlin.de

Christian Ikenmeyer
Affiliation: Department of Mathematics, Texas A&M University, College Station, Texas 75429
Address at time of publication: Max Planck Institute for Informatics, Saarland Informatics Campus, Germany
MR Author ID: 911976

Jesko Hüttenhain
Affiliation: Institute of Mathematics, Technische Universität, Berlin, Germany
Email: jesko@math.tu-berlin.de

Keywords: Geometric complexity theory, permanent versus determinant, representations, saturation of monoids
Received by editor(s): July 9, 2015
Published electronically: November 28, 2016
Additional Notes: The first and third author were partially supported by DFG grant BU 1371/3-2
This research was conducted while the second author was at Texas A&M University.
Communicated by: Harm Derksen
Article copyright: © Copyright 2016 American Mathematical Society